Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 10, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Oct 17, 2011, 8:36 PM CDT for 20 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 8:36 PM CDT (01:36 UTC)
- Expired
- Oct 18, 2011, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4324 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS74 KSJT 180136 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 836 PM CDT MON OCT 17 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-168-180800- /O.NEW.KSJT.WI.Y.0010.111018T0136Z-111018T0800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MENARD- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...MENARD 836 PM CDT MON OCT 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CDT TUESDAY. * IMPACTS: STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG EAST TO WEST ROADWAYS. BLOWING DUST MAY REDUCE THE VISIBILITY TO LESS THAN 4SM MILES...ESPECIALLY NEAR PLOWED AND OPEN FIELDS. * TIMING: THIS EVENING THROUGH 3 AM. * WINDS: NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED FOLLOWING A COLD FRONT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 6:00 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 17, 6:00 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 600 PM CDT MON OCT 17 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... COLD FRONT IS CURRENTLY LOCATED ALONG A LINE FROM LUBBOCK...TO DUMONT TO JUST SOUTH OF PADUCAH. THE FRONT IS MAKING STEADY SOUTHWARD PROGRESS THIS AFTERNOON...AND WILL REACH KABI JUST AFTER 00Z...KSJT BY 03Z AND KJCT BY 05Z. STRONG NORTH WINDS CAN BE EXPECTED BEHIND THE FRONT...WITH SUSTAINED WINDS BETWEEN 20 AND 25 KNOTS...AND GUSTS TO 35 KNOTS POSSIBLE. THE STRONG WINDS MAY RESULT IN SOME BLOWING DUST...MAINLY AT KSJT AND KABI...AND HAVE INCLUDED MVFR CONDITIONS AFTER FRONTAL PASSAGE. BLOWING DUST CAN BE SEEN ON SATELLITE JUST TO THE NORTH AND WEST OF THE AREA. A NORTHWEST WIND BEHIND THE FRONT WOULD BE MORE FAVORABLE FOR BLOWING DUST MOVING INTO OUR AREA. WILL CONTINUE TO MONITOR TRENDS AND WILL MAKE AMENDS TO THE TAFS AS NEEDED...IF CONFIDENCE INCREASES IN LOWER VISIBILITIES DUE TO BLOWING DUST. && .PREV DISCUSSION... /ISSUED 414 PM CDT MON OCT 17 2011/ SHORT TERM... MAIN WEATHER STORY FOR THE SHORT TERM WILL BE A STRONG COLD FRONT WHICH WILL MOVE ACROSS WEST CENTRAL TEXAS THIS EVENING BRINGING GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES. LATEST ANALYSIS AND SATELLITE SHOWS A SHORTWAVE TROUGH HEADING QUICKLY SOUTHEASTWARD ACROSS NORTHERN NEW MEXICO TOWARD WEST TEXAS. THE COLD FRONT WAS LOCATED OVER THE CENTRAL TEXAS PANHANDLE NEAR AMARILLO. STRONG WESTERLY WINDS WERE OCCURRING ACROSS MUCH OF WEST TEXAS AHEAD OF THE FRONT. SATELLITE ALSO SHOWING A CUMULUS FIELD AND EVEN A FEW LIGHT SHOWERS OVER THE WESTERN PANHANDLE BEHIND THE FRONT. FOR WEST CENTRAL TEXAS...WILL LIKELY SEE THE FRONT HEAD SOUTHWARD ACROSS THE AREA RATHER QUICKLY AFTER SUNSET...REACHING ABILENE SOMETIME BETWEEN 7 AND 9 PM...AND CLEARING THE SOUTHERN PART OF THE FORECAST AREA AFTER MIDNIGHT. EXPECT WINDS TO TEMPORARILY GUST IN THE 30 TO 35 MPH RANGE...BUT STRONGER WINDS SHOULD BE RATHER SHORT LIVED...SO NOT PLANNING ON A WIND ADVISORY AT THIS POINT. WE COULD SEE SOME BLOWING DUST FOR A BRIEF TIME BEHIND THE FRONT AS WELL. WILL ADD A SLIGHT CHANCE OF PRECIP MAINLY FOR JUST THE NORTHERN BIG COUNTRY COUNTIES FOR A FEW LIGHT SHOWERS BEHIND THE FRONT. WITH VERY DRY AIRMASS...THOUGH...NOT EXPECTING MUCH IN THE WAY OF MEASURABLE PRECIPITATION. WINDS SHOULD STAY IN THE 15 TO 20 MPH RANGE THROUGH THE DAY TUESDAY...WITH MUCH COOLER TEMPERATURES AS HIGHS SHOULD ONLY CLIMB INTO THE LOWER 70S. LONG TERM... CLEAR SKIES AND GOOD OVERNIGHT RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER 40S FOR LOWS TUESDAY NIGHT ACROSS MUCH OF OUR AREA...AS SURFACE HIGH PRESSURE RIDGE SETTLES INTO WEST TEXAS. COULD EVEN HAVE A FEW UPPER 30S LOWS IN THE SHELTERED RIVER VALLEYS IN OUR SOUTHERN COUNTIES. A PLEASANT DAY IS IN STORE WEDNESDAY...AS TEMPERATURES REBOUND INTO THE MID TO UPPER 70S FOR HIGHS WITH MOSTLY CLEAR SKIES. TEMPERATURES WILL BE COOL AGAIN WEDNESDAY NIGHT AS GOOD RADIATIONAL COOLING OCCURS THROUGH MUCH OF THE NIGHT. WINDS WILL BECOME LIGHT SOUTH BY EARLY THURSDAY MORNING AS SURFACE RIDGE AXIS MOVES INTO EAST TEXAS. SOUTH WINDS WILL INCREASE ON THURSDAY...AND LOW-LEVEL MOISTURE WILL BEGIN TO INCREASE THURSDAY NIGHT AS THE RETURN FLOW CONTINUES. OVER THE WEEKEND THE GFS DROPS AN UPPER SHORTWAVE ACROSS THE CENTRAL ROCKIES ON SATURDAY...AND ACROSS THE SOUTHERN PLAINS AND TEXAS ON SUNDAY. TEMPERATURES WILL BE ABOVE NORMAL FRIDAY /LOWER 80S/ AND SATURDAY /LOWER TO MID 80S/. WITH INCREASED LOW- LEVEL MOISTURE AND A NOCTURNAL LOW-LEVEL JET...OVERNIGHT LOWS WILL BE WARMER AS WELL /IN THE MID TO UPPER 50S/. THE GFS INDICATES A POTENTIAL FOR SHOWER/THUNDERSTORM DEVELOPMENT WITH THIS SHORTWAVE AND AN ASSOCIATED COLD FRONT SATURDAY NIGHT SATURDAY NIGHT AND SUNDAY. FOR NOW CARRYING A LESS THAN 15 POP IN OUR EASTERN COUNTIES SATURDAY NIGHT/SUNDAY...PENDING MODEL CONSISTENCY WITH THIS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 70 42 76 45 / 20 0 0 0 0 SAN ANGELO 51 71 41 77 43 / 0 0 0 0 0 JUNCTION 55 73 38 77 40 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && DANIELS
Hazardous weather outlook, Oct 17, 3:06 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT MON OCT 17 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS WEST CENTRAL TEXAS THIS EVENING. STRONG NORTH WINDS WILL ACCOMPANY THE FRONT...WITH GUSTS OVER 35 MPH POSSIBLE. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:40 AM CDT | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 15 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.